MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Autoimmune Disorder (1732)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: autoimmune disorder.Note: patients device photo received on december 21, 2020.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female who underwent breast augmentation revision with a 550cc mentor memorygel breast implant experienced fibromyalgia post procedure.The doctor diagnosed the patient having fibromyalgia symptoms with possible link to textured breast implants.As a result, patient underwent bilateral removal on (b)(6) 2020.This report relates to the left prosthesis.
 
Additional Manufacturer Narrative
Devices image evaluation completed on (b)(6) 2021 upon visual evaluation of the image provided in the complaint, no apparent damage or visual anomalies were observed.The lay community, the popular press and medical literature has raised the possibility that there may be an association between certain immunological-based diseases and silicone implants.The diseases most commonly mentioned include scleroderma, rheumatoid arthritis and syndromes which mimic systemic lupus erythematosus.Available information does not permit precise quantification of risk.Neurological problems have been reported in a small number of breast implant patients who also exhibit immunological symptoms.Mentor has completed extensive biocompatibility studies on the polymer materials used in manufacture and finished devices.None of these studies have shown any indication of inducing immune responses.Studies on carcinogenicity, mutagenicity, hemolysis, dna transfers, responses to particulate formation, etc.Have all shown these materials to be safe.Evidence suggests that such diseases or conditions are no more common in women with breast implants than in women without implants.Concern over the association of breast implants to the development of autoimmune or connective tissue diseases, such as lupus, scleroderma, or rheumatoid arthritis, was raised because of cases reported in literature with small numbers of women with implants.Scientific expert panels and literature reports have found no evidence of a consistent pattern of signs and symptoms associated with these diseases in women with breast implants.Additionally, having rheumatological signs and symptoms does not necessarily mean a patient has a connective tissue disorder or autoimmune disease.Per the fda¿s ¿update on the safety of silicone gel-filled breast implants¿ published in june 2011, ¿there is no apparent association between silicone gel-filled breast implants and connective tissue disease, breast cancer, or reproductive problems.¿ furthermore, the institute of medicine (iom) of the national academy of science released a final report stating ¿a review of seventeen epidemiological reports of connective tissue disease in women with breast implants was remarkable for its consistency in finding no elevated risks or odds ratio for an association of implants with disease¿there is no evidence that silicone implants are responsible for any major diseases of the whole body.Women are exposed to silicone constantly in their daily lives.There is no plausible evidence of a novel autoimmune disease caused by implants.¿ based on these reports, pe is unable to confirm that the reported complaints are device related; however, mentor continues to include extensive discussions on alleged silicone responses in its product insert data sheets so that the patient and physician are fully informed of any potential risks.Mentor believes its current controls are adequate.Additionally, trends for all complaints of systemic disease and/or responses will continue to be monitored by mentor quality assurance.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11133824
Report Number1645337-2021-00195
Device Sequence Number689133
Product Code FTR
UDI-Device Identifier00081317000938
UDI-Public00081317000938
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2011
Device Model Number3545501
Device Catalogue Number3545501
Device Lot Number5680951
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR